Hyperpigmentation Abnormally increased
Increased melanin deposition resulting in hyperpigmentation may be caused by hormonal changes (eg, in Addison's disease, pregnancy, or anovular pill use). Hyperpigmentation may also result from iron deposition in hemochromatosis or from silver deposits (eg, in argyria). Long-term application (years) of hydroquinone is a rare cause of local ochronosis. Exposure to sunlight is one of the major causes of accentuated skin pigmentation.
of skin is not uncommon. Postinflammatory hyperpigmentation may follow various drug-induced and non-drug-related inflammatory dermatoses. Hyperpigmentation frequently follows lichen planus and lichenoid drug reactions. Fixed drug eruptions typically leave annular foci of hyperpigmentation. Other drugs that can cause hyperpigmentation include amiodarone, tetracycline, minocycline, bleomycin, cyclophosphamide, and the antimalarials chloroquine and quinacrine. Chlorpromazine and other phenothiazines may cause grayish blue skin discoloration on sun-exposed areas. Discoloration of skin due to heavy-metal deposition may occur when therapeutic drugs containing silver (argyria), gold (chrysiasis), mercury (hydrargyrosis), and bismuth are used. Except for gold and bismuth, these compounds are no longer used.
|Other topics in this catagory >>>||Skin Color explained | Hyperpigmentation | Chloasma ||